Alert archive / Virginia / Frost Advisories in 2007

Frost Advisory 5, NWS Blacksburg, VA

October 30, 2007Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this frost advisory at Oct 30, 2007, 2:46 PM EDT for Charlotte County, Halifax County, Virginia. It took effect at Oct 31, 2007, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 2:46 PM EDT (18:46 UTC)
In effect from
Oct 31, 2007, 4:00 AM EDT
Expired
Oct 31, 2007, 9:00 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA

Counties Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 301846
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT TUE OCT 30 2007

...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED
WEDNESDAY MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING.

VAZ058-059-310300-
/O.NEW.KRNK.FR.Y.0005.071031T0800Z-071031T1300Z/
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE
246 PM EDT TUE OCT 30 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. 

TEMPERATURES WILL BE NEAR FREEZING WEDNESDAY MORNING IN MANY AREAS WITH
SCATTERED TO WIDESPREAD FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

RCS
3 follow-up statements
000 
WWUS71 KRNK 310250
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 PM EDT TUE OCT 30 2007

...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED
WEDNESDAY MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR
FREEZING.

VAZ058-059-311100-
/O.CON.KRNK.FR.Y.0005.071031T0800Z-071031T1300Z/
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE
1050 PM EDT TUE OCT 30 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY. 

TEMPERATURES WILL BE NEAR FREEZING WEDNESDAY MORNING IN MANY
AREAS WITH SCATTERED TO WIDESPREAD FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRNK 310838
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 AM EDT WED OCT 31 2007

...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED
WEDNESDAY MORNING...

.THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH
PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR
FREEZING.

VAZ058-059-311300-
/O.CON.KRNK.FR.Y.0005.000000T0000Z-071031T1300Z/
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE
438 AM EDT WED OCT 31 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES ARE IN THE MID 30S THIS MORNING IN MANY LOCATIONS.
SCATTERED TO WIDESPREAD AREAS OF FROST WILL PERSIST THROUGH 800
AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRNK 311309
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 AM EDT WED OCT 31 2007

...FROST ADVISORY HAS EXPIRED...


VAZ058-059-311415-
/O.EXP.KRNK.FR.Y.0005.000000T0000Z-071031T1300Z/
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE
909 AM EDT WED OCT 31 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR HALIFAX AND
CHARLOTTE COUNTIES. 

LOW TEMPERATURES WILL BE NOTICEABLY MILDER TONIGHT AS A COLD FRONT
APPROACHES AND SOME CLOUDINESS DEVELOPS OVER THE REGION.

$$
JDS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 30, 1:21 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 30, 1:21 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT TUE OCT 30 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC WILL GRADUALLY MOVE OFFSHORE
WEDNESDAY. A COLD FRONT WILL CROSS THROUGH THE REGION ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST COUNTIES HAVE BEEN REMOVED FROM THE FROST/FREEZE PROGRAM
AFTER THIS MORNINGS FREEZE. THE ONLY COUNTIES LEFT IN OUR AREA ARE
HALIFAX AND CHARLOTTE COUNTIES WHO REPORTED ONLY SCTD FREEZING
CONDITIONS. LITTLE CHANGE NEEDED TO FORECAST FOR TODAY WITH
TEMPERATURES CLOSE TO NORMAL. STAYED CLOSE TO MAV GUIDANCE FOR
HIGHS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TRANQUIL WEATHER CONTINUES THROUGH WEDNESDAY. ONLY MINOR CHANGES
MADE TO MOST ELEMENTS. FRONT STILL EXPECTED TO PASS THROUGH COUNTY
WARNING AREA ON THURSDAY MORNING. MODELS ARE SHOWING FAIRLY STRONG
WEST WINDS AHEAD OF THE FRONT. KEPT CHANCE OF RAIN THURSDAY
CONFINED TO THE FAR WESTERN SLOPES. BIGGEST CHANGE WAS TO LOWER
DEW POINTS BEHIND THE FRONT ON THURSDAY NIGHT AND FRIDAY AND
ANOTHER LARGE HIGH BUILDS IN FROM THE NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
NOT MUCH HAS CHANGED IN THE EXTENDED WITH RIDGING DOMINATING THE
AREA. ANOTHER FRONT COULD ALSO BRING LIGHT SHOWERS TO SE WV THIS
WEEKEND. JET DYNAMICS STAY WELL TO THE NORTH AND WITH A DRY AIR
MASS OVER THE REGION...RAINFALL AMOUNTS FROM BOTH FRONTS MAY NOT
MEASURE A TENTH OF AN INCH. TEMPERATURES WILL LIKELY RUN ABOVE
NORMAL PRIOR TO THE FRONTAL PASSAGE ON THURSDAY. FOR THE REMAINDER
OF THE FORECAST PERIOD...NORMAL TEMPERATURES ARE EXPECTED.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THROUGH WEDNESDAY...HIGH PRESSURE WILL BE OVERHEAD PROMOTING
MAINLY VFR CONDITIONS ACROSS THE ENTIRE REGION. SOUTH TO
SOUTHWESTERLY FLOW WILL PICK UP A BIT IN THE EAST WEDNESDAY AS THE
SFC RIDGE SHIFTS SOUTH INTO NC AND A BIT OF A LOW LEVEL PRESSURE
GRADIENT DEVELOPS. CLOUDS WILL INCREASE WEDNESDAY NIGHT AND
THURSDAY WITH A FRONT COMING THROUGH THE AREA. CEILINGS ARE
EXPECTED TO REMAIN VFR IN THE EAST...ALTHOUGH SOME MVFR CIGS ARE
POSSIBLE THURSDAY LWB AND BLF AS COLD AIR ADVECTION DEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/JS
SHORT TERM...AMS
LONG TERM...RCS
AVIATION...AMS/JS
Hazardous weather outlook, Oct 30, 9:12 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 AM EDT TUE OCT 30 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-311315-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
912 AM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.